How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask TherapistMarryAnn Your Own Question

TherapistMarryAnn
TherapistMarryAnn, Therapist
Category: Mental Health
Satisfied Customers: 5785
Experience:  Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
54658078
Type Your Mental Health Question Here...
TherapistMarryAnn is online now
A new question is answered every 9 seconds

Kate, I feel terrible today and Im not sure why. I can

This answer was rated:

Kate,

I feel terrible today and I'm not sure why. I can barely move. Getting to the computer was the best I could do for myself.

I have been feeling extra anxious this week for a couple of reasons. First, I have a physical coming up on Friday. The internal exam always makes me flashback to the sexual assaults. It takes everything I have to keep from crying. The doctor knows my history and always has a nurse present but it is so painful - not physically but mentally.

Then there is the fact that my boyfriend, who had to move last year due to work is flying in to see my daughter and me this weekend. This always brings fear to me. I always make sure we are not alone because I am afraid of any chance of intimacy. I know - freak. But it's how I feel. He has never pressured me and he also knows about the assaults. But I can't even show much affection toward him (which would make him very happy) because I'm terrified it will go further than that.

Because I am so scared of going crazy, my therapist gave me a perscription for an anti-psychotic drug called Risperdal. She said that should ensure me that I won't go crazy and maybe will put my mind at ease. She gave me the smallest dosage available. What do you think of this.

I don't recall ever feeling this sad and lonely. I'm crying as I type and I don't even know why.

Kathy

Kathy,

 

I understand your feelings about your exam on Friday. Those exams are not easy for anyone, but when you add what you went through with the sexual assaults, it makes it all the more difficult.

 

It's good your doctor knows your history. That helps. Is there anyone else you can take with you, maybe a female relative or friend? Sometimes that extra support can make you feel less anxious.

 

Also, keep reminding yourself that you are allowed to stop the exam anytime you feel overwhelmed by it. You are the patient here and therefore you are in charge. It is your body and you have the final say so.

 

You can also try to distract yourself as much as you can. Bring an MP3 player with you that has soothing music on it. If you have an IPOD, watch a comedy skit. Count in your mind or think of floating on a cloud. Whatever works for you. The more distracted you are, the faster the exam will go.

 

You also mentioned seeing your boyfriend this weekend and being fearful of intimacy. It helps to remember you are in charge here as well. You can always stop any attempt he makes at intimacy. He will understand, especially since he knows what you went through. Practice with him if it makes you feel better. Have him touch you on the arm then say stop. See what he does and how he reacts. Then have him touch you on the shoulder and do the same thing. Keep going until you feel more comfortable with his touch. It will help you build trust with him when you feel you have more control.

 

Risperdal is a medication that is prescribed to help with mood disorders or symptoms related to schizophrenia. It works by changing the brain chemistry to help the person feel better.

 

Taking this medication on the lowest possible dose should be just enough to help you. As long as you are monitored closely and don't show any severe side effects, you should be fine.

 

Kate

TherapistMarryAnn and other Mental Health Specialists are ready to help you
Customer: replied 5 years ago.

Kate,

 

I know this will sound strange but I feel that by taking that medication to ease my mind about going crazy, I will go crazy. I don't feel secure in taking it which was the purpose of giving it to me. I don't know what to do.

 

I just took some of my meds so that I could sleep the day away. I took ones I usually take at bedtime which I know was wrong but I just can't face another day right now. I want to sleep my life away.

 

Kathy

Kathy,

 

There is nothing wrong with how you feel. Many people who are anxious fear going crazy. It is a very common symptom of an anxiety based disorder to feel the way you do. But you are not crazy. If you were, your therapist would be able to tell, your doctor would know and I could tell as well. Plus you probably would not be worried about. Most people who are insane do not worry about being crazy.

 

The medication cannot make you crazy either. Medication can cause very bad side effects, but making you crazy is not one of them. If anything, the medication calms you and may make your thinking clearer. It works by improving the brain chemicals and therefore makes your symptoms lessen. And besides if the medication made you feel worse, you could always stop it. As soon as it's out of your system, the side effects would dissipate.

 

Kate

TherapistMarryAnn and other Mental Health Specialists are ready to help you

Related Mental Health Questions